Hail, Miami
- When
- April 14, 1:42 PM EST to 1:44 PM EST
- Where
- Miami County, Macy
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.967, -86.133
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 14, 12:51 PM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 151 PM EDT FRI APR 14 2006 .AVIATION... VERY CHALLENGING TAF PACKAGE FOR THE 18Z TAF CYCLE WITH PRIMARY CONCERNS REVOLVING AROUND DEVELOPING SHOWERS AND CONVECTIVE POTENTIAL. 12Z GFS/NAM HAVE BOTH TOTALLY FAILED WITH INITIALIZATION OF ONGOING CONVECTION AND ARE UNUSABLE. HAVE BASED THE 18Z TAFS ENTIRELY ON OBSERVATIONAL DATA WITH NO MODEL INPUT WHATSOEVER. SHRA BREAKING OUT JUST UPSTREAM OF KSBN SHOULD CONTINUE TO DEVELOP AND PROPAGATE ACROSS THE TERMINAL THROUGH THE REST OF THE AFTERNOON WITH A TEMPO SHRA. LIMITED VERTICAL DEVELOPMENT WITH ANY THUNDER QUESTIONABLE INITIALLY SO HAVE JUST USED CB QUALIFIER. HAVE TAKEN THE SAME COURSE OF ACTION AT KFWA DISPLACED SEVERAL HOURS LATER. HAVE NOT INTRODUCED ANY CONVECTION INTO THE TAFS THIS EVENING. SITUATION STILL VERY UNCLEAR WITH ONGOING SHRA INTERFERING WITH CONVECTIVE POTENTIAL. INCOMING MID LEVEL SHORTWAVE AND SURFACE FRONT THIS EVENING MAY INITIATE CONVECTION BETWEEN 22Z AND 01Z...BUT THIS IS HIGHLY UNCERTAIN. LATEST RUC CONTINUES TO ADVERTISE IMPRESSIVE DEVELOPMENT THIS EVENING...BUT WILL NEED TO SEE BETTER EVIDENCE IN OBSERVATIONAL DATA OF WEAKENING CAP AND A FOCUS FOR DEVELOPMENT BEFORE PUTTING ANY STOCK IN THE RUC SOLUTION. && .PREV DISCUSSION... UPDATE... ISSUED AN UPDATE THIS MORNING TO ADDRESS SEVERAL ISSUES IN CURRENT FORECAST. HAVE REMOVED POPS THROUGH EARLY AFTERNOON WITH OVERNIGHT MCS WELL DOWNSTREAM OVER EASTERN OHIO. HAVE ALSO IMPROVED CLOUD COVER TO MOSTLY SUNNY RANGE THROUGH MIDDAY BEFORE AN INCREASE IN CONVECTIVE DEBRIS CLOUD AND DIURNAL CU THIS AFTERNOON. OTHERWISE HAVE RETAINED CHANCE POPS FOR THE AFTERNOON INTO THIS EVENING. CONVECTIVE POTENTIAL FOR THIS AFTERNOON IS HIGHLY COMPLEX OWING TO LEFTOVER EFFECTS FROM THE OVERNIGHT MCS. EARLY MORNING VISIBLE SATELLITE IMAGERY SHOWS THE OLD OUTFLOW BOUNDARY FROM OVERNIGHT MCS OVER EXTREME SOUTHERN INDIANA...THEN ARCING BACK THROUGH ILLINOIS AND TIED INTO DEVELOPING CONVECTIVE COMPLEX OVER WEST CENTRAL ILLINOIS AND SE IOWA. A WELL DEFINED SOIL MOISTURE/WET GROUND BOUNDARY CAN ALSO BE SEEN ON VISIBLE THIS MORNING EXTENDING FROM CENTRAL ILLINOIS INTO SW INDIANA. EXPECT DEVELOPING CONVECTION TO INITIALLY FOLLOW THE OLD OUTFLOW AND SOIL MOISTURE DISCONTINUITY WITH STORMS STEERING SE AND STAYING SOUTH OF THE CWA. OF GREATER CONCERN IS UPSTREAM SHORTWAVE SEEN ON WATER VAPOR IMAGERY MOVING THROUGH MINNESOTA. FLOW IS STARTING TO BACK ON THE WINCHESTER ILLINOIS PROFILER AND 12Z RUC GUIDANCE WOULD SUGGEST THIS TREND WILL CONTINUE. IF THE BACKING CONTINUES LARGE SCALE FORCING FOR ASCENT WILL INCREASE AND SUPPORT TSRA DEVELOPMENT. THAT SAID...MODEL FORECAST CINH FOR A SURFACE BASED PARCEL MAY BE DIFFICULT TO OVERCOME DESPITE STRONG AFTERNOON HEATING. A CONDITIONAL SEVERE THREAT FOR HAIL LATE THIS AFTERNOON AND THIS EVENING EXISTS IF A SUFFICIENT FORCING MECHANISM IS ABLE TO REDUCE CINH AND ALLOW CONVECTIVE INITIATION. IF INITIATION IS REALIZED DEEP LAYER SHEAR AND INSTABILITY IS FAVORABLE FOR ORGANIZED CONVECTION. ALSO OF NOTE...WFO IWX HAS REQUESTED A GOES EAST RAPID SCAN OPERATION FROM 1426Z-0026Z. SHORT TERM... TODAY AND TONIGHT...ONGOING CONVECTION WAS BOTH NORTH AND SOUTH OF THE FORECAST AREA. THE MAIN MCS WAS SE AND SOUTH OF THE AREA AND MOVING SE. THE AIRMASS HAS MODIFIED SIGNIFICANTLY SINCE YESTERDAY AFTERNOON...AND LOW LEVEL MOISTURE HAD INCREASED. NUMEROUS OUTFLOWS WERE SET DOWN OVERNIGHT...WITH SOME CONVECTION ALREADY MOVING OVER FAR SW LOWER MI ALONG A BOUNDARY. UPSTREAM ACARS SOUNDINGS INDICATED VERY WARM LOW LEVEL TEMPERATURES...UP TO 17.5 AT 850 MB...WHICH WARMED DRY ADIABATICALLY WOULD INDICATE HIGHS IN THE UPPER 80S. DEW POINTS UP TO 10C WERE UP TO 850 MB AT RFD. A LARGE AREA OF CLEAR TO PARTLY CLOUDY SKIES WAS UPSTREAM. CONVECTIVE DEBRIS SHOULD MOVE SE OUT OF THE AREA AND ALLOW TEMPS TO WARM INTO THE 80S. AFTER MUCH CONSIDERATION...HAVE REINTRODUCED STORMS BACK INTO THE FORECAST TODAY. MODIFIED AFTERNOON SOUNDINGS WERE GENERALLY AROUND OR OVER 2000 J/KG. THE GFS HAS BEEN HANDLING THESE EVENTS THE LAST 2 DAYS BETTER THAN THE NAM OR THE NGM. THE 13/00Z RUN OF THE NAM DROVE THE FRONT DOWN TO THE OHIO VALLEY WITH DEW POINTS FALLING INTO THE 40S OVER NORTHERN INDIANA FRIDAY AFTERNOON. SO REJECTED NAM IN PREFERENCE OF GFS...AND IT LOOKS LIKE THE GFS IS STILL HANDLING THIS EVENT BETTER...WITH ANOTHER MCS SLIDING DOWN INTO NW INDIANA THIS AFTERNOON AS THE COOL FRONT TO THE NORTH SAGS SOUTH INTO THE AREA. LONG TERM... SATURDAY THROUGH THURSDAY...ONGOING TIMING OF SHOWERS/STORMS APPEAR ON TRACK SUNDAY. MAY HAVE TO ADD SOME RAIN OR STORMS LATE IN THE WEEK AS A CUT OFF SYSTEM APPROACHES. THE CANADIAN ENSEMBLES WERE IN REASONABLE AGREEMENT WITH THIS SYSTEM AS WAS THE GFS. HOWEVER...THE GFS HAS BEEN TRENDING THIS SYSTEM SLOWER WHICH SEEMS REASONABLE GIVEN THE HIGHLY AMPLIFIED FLOW. FOR THIS PACKAGE...LEFT MONDAY THROUGH THURSDAY DRY GIVEN UNCERTAINTIES. WENT WITH HIGHS IN THE 60S AN LOWS IN THE 40S...AS ADVERTISED BY THE LATEST MEX. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && AVIATION/UPDATE...HITCHCOCK SHORT TERM...SKIPPER LONG TERM...SKIPPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 558 AM EDT FRI APR 14 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM CDT FRI APR 14 2006 /558 AM EDT FRI APR 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT...ESPECIALLY THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH SUNDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-151000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 558 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT.SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH SUNDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Northern Indiana radar (KIWX), 57 km away, was scanning. The volume nearest the first event began at 18:42 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail ranging from penny to quarter size was reported along US 24 from Andrews to Huntington.
Roof damage was reported to a residence, as well as one large tree and several large branches blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5496736, 5496737, 5496738, 5496739, 5496740, 5496741.